Certain medicinal products can induce an immune reaction in the patient. People are only allergic to drugs to which they have been exposed at some time in the past.
It is during one of these prior episodes of contact with the drug when the body produces antibodies against it. Subsequently, when the same drug (or some chemically or structurally similar agent) is again administered, the corresponding allergic reaction with all its symptoms develops.
Here is some advice on how to deal with such reactions:
- Only use those drugs that are really necessary, and for the required period of time only. Do not self-medicate.
- Suspend medication in the event of dizziness, facial swelling or swelling of the hands, etc.
- As far as possible, use commercial drug products that contain a single active drug substance.
- Keep the packaging inserts (leaflets) of tolerated drugs, or of drugs that you suspect cause an allergic reaction.
- If you are allergic to some medication, take into account that the same substance may also be part of the composition of other commercial drug products.